Alert archive / Nebraska / Special Weather Statements in 2019

Special Weather Statement, NWS North Platte, NE

June 17, 2019Cherry County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 17, 2019, 2:21 PM MDT for Cherry County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2019, 2:21 PM MDT (20:21 UTC)
Expired
Jun 17, 2019, 3:00 PM MDT
In force
39 min
Issued by
NWS North Platte, NE

County Cherry County, NE

The radar

The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

300 
WWUS83 KLBF 172021
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
321 PM CDT Mon Jun 17 2019
 
NEZ005-094-172100-
Eastern Cherry NE-Western Cherry NE-
321 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL
400 PM CDT/300 PM MDT/...

At 320 PM CDT/220 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Merritt Reservoir, or 21 miles southwest of
Valentine, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central Cherry
County, including the following locations... Big Alkali Lake State
Wildlife Management Area and Schlagel Creek State Wildlife Management
Area.

This includes the following highways...
 Highway 97 between mile markers 111 and 127.
 Highway 83 between mile markers 192 and 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Merritt Reservoir, get out of the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
10 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4259 10100 4277 10094 4276 10049 4251 10056
TIME...MOT...LOC 2020Z 270DEG 17KT 4269 10089 

$$

JWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 17, 1:53 PM MDT, 28 minutes earlier.

Area forecast discussion, Jun 17, 1:53 PM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
253 PM CDT Mon Jun 17 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 253 PM CDT Mon Jun 17 2019

A cluster of thunderstorms across northern Cherry County this
afternoon with a cold front extending west to east from central
Cherry County through Central Holt County. The thunderstorms
should develop a cold pool and reinforce the cold front as it
sags southward this evening. Deep layer shear up to 30 kts will
be supportive of a few strong to briefly sever storms this evening
across the area, as the main threat becomes heavy rainfall
overnight.

All models show an upper level low pressure circulation in
northeast Colorado early this evening lifting northeast across
southwest Nebraska late tonight and into central Nebraska Tuesday
morning. This will enhance the potential for heavy rainfall
across southwest into central Nebraska through early afternoon
Tuesday. Rainfall amounts of 1 to 2 inches are possible with
locally higher amounts. The Flood Watch now includes Grant,
Hooker, Arthur, Garfield and Wheeler Counties in addition to
counties in southwest and central Nebraska. The low will move to
the east and southeast Tuesday afternoon and evening with
decreasing chances for rainfall. The widespread rainfall and
overcast skies will bring cooler highs from 65 to 70. Winds will
be light easterly.

For Tuesday night, northwest flow aloft and a fairly moist
atmosphere will keep a 30-40 percent chance for showers and a few
thunderstorms in the evening, with decreasing chances overnight.
Lows will be in the lower 50s.

.LONG TERM...(Wednesday through Monday)
Issued at 253 PM CDT Mon Jun 17 2019

On Wednesday, Isolated strong to possible severe storms are
possible along and behind a leeside trough as winds aloft
increase. Timing favors the afternoon and early evening hours.
Highs to range from the low to mid 70s central and east, to near
80 in the west.

Dry conditions expected Thursday in a post frontal airmass. The
weather pattern will turn active gain Thursday night Through
Sunday as an upper trough across the Northwestern U.S. moves
across the Northern and Central Plains Saturday and Sunday. There
will be the potential for strong to severe storms at times, along
with heavy rainfall possible. Highs from the upper 70s to low 80s
Thursday cool back to 70 to 75 by Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM CDT Mon Jun 17 2019

The primary aviation weather concerns revolve around showers and
thunderstorms. Coverage will be scattered through the afternoon
and be primarily focused over northwest Nebraska (KGRN, KVTN).
Thunderstorm activity becomes more widespread this evening and
tonight as it spreads southeast. Some storms will be capable of
hail and erratic wind gusts exceeding 40 kts. The primary threat
is torrential rainfall which will drastically cut visby and lower
cigs. More persistent low cigs will set in overnight and into
Tuesday across southwest and central Nebraska, including KLBF.
MVFR conditions are likely with localized IFR after 18/13z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday afternoon for NEZ023>029-035>038-
057>059-069>071.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Snively
Hazardous weather outlook, Jun 17, 11:01 AM MDT, 3 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1201 PM CDT Mon Jun 17 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-181715-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1201 PM CDT Mon Jun 17 2019 /1101 AM MDT Mon Jun 17 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Scattered thunderstorms will develop this afternoon across the
northern Sandhills and spread southeast through the evening and
night. Some storms may become severe with large hail and damaging
winds. All thunderstorms will be capable of frequent cloud-to-
ground lightning and locally heavy rainfall leading to street and
low- lying flooding. A Flood Watch is in effect for portions of
southwest through north central Nebraska.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Thunderstorms capable of very heavy rain will continue into
Tuesday. Rainfall amounts approaching two inches are possible by
Tuesday evening.

Daily thunderstorm chances exist Wednesday through Sunday. A few
storms may be strong on Wednesday and Friday. Monitor future
forecasts for the latest information regarding the threat of
severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening for
most of western and north central Nebraska. Hail, wind, and
flooding reports are appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 17, 8:52 AM MDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 AM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 E IMPERIAL            40.52N 101.62W
06/17/2019  M2.06 INCH       CHASE              NE   ASOS

            24 HOUR TOTAL

&&

SNIVELY
Special weather statement, Jun 17, 12:33 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
1233 PM MDT Mon Jun 17 2019

NEZ094-171915-
Western Cherry NE-
1233 PM MDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
115 PM MDT...

At 1231 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Merriman, or 16 miles east of Gordon, moving east
at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Merriman, Highway 61 Crossing The Niobrara River, Irwin, Shell Lake
State Wildlife Management Area, Rock Hill and Bayonne.

This includes the following highways...
 Highway 20 between mile markers 113 and 144.
 Highway 61 between mile markers 206 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4268 10150 4260 10206 4298 10208 4300 10154
TIME...MOT...LOC 1831Z 259DEG 12KT 4281 10188

Snively
Special weather statement, Jun 17, 1:39 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
239 PM CDT Mon Jun 17 2019

NEZ005-094-172030-
Eastern Cherry NE-Western Cherry NE-
239 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
330 PM CDT/230 PM MDT/...

At 238 PM CDT/138 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Nenzel, or 28 miles west of Valentine,
moving east at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Anderson Bridge State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4263 10092 4271 10123 4288 10114 4288 10077
TIME...MOT...LOC 1938Z 285DEG 8KT 4278 10110

JWS
Special weather statement, Jun 17, 2:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
321 PM CDT Mon Jun 17 2019

NEZ005-094-172100-
Eastern Cherry NE-Western Cherry NE-
321 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL
400 PM CDT/300 PM MDT/...

At 320 PM CDT/220 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Merritt Reservoir, or 21 miles southwest of
Valentine, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central Cherry
County, including the following locations... Big Alkali Lake State
Wildlife Management Area and Schlagel Creek State Wildlife Management
Area.

This includes the following highways...
 Highway 97 between mile markers 111 and 127.
 Highway 83 between mile markers 192 and 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Merritt Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4259 10100 4277 10094 4276 10049 4251 10056
TIME...MOT...LOC 2020Z 270DEG 17KT 4269 10089

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:56 AM MDTFlood WatchLBFArthur, Blaine, Chase, Custer, Frontier, Garfield and 11 more22 hr
Jun 17, 12:52 PM MDTSevere Thunderstorm WarningLBFCherry38 min
Jun 17, 1:29 PM MDTAreal Flood AdvisoryLBFCherry3 hr
Jun 17, 1:39 PM MDTSpecial Weather StatementLBFCherry51 min
Jun 17, 2:48 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry42 min
Jun 17, 3:19 PM MDTSevere Thunderstorm WarningLBFBlaine, Cherry, Thomas41 min
Jun 17, 4:07 PM MDTAreal Flood AdvisoryLBFBrown, Rock2 hr
Jun 17, 4:41 PM MDTAreal Flood AdvisoryLBFChase111 min
Jun 17, 5:01 PM MDTSpecial Weather StatementLBFChase44 min
Jun 17, 5:05 PM MDTSpecial Weather StatementLBFHayes25 min
Jun 17, 5:19 PM MDTAreal Flood AdvisoryLBFCuster3 hr
Jun 17, 5:24 PM MDTSevere Thunderstorm WarningLBFLincoln36 min
Jun 17, 5:30 PM MDTSpecial Weather StatementLBFKeith45 min
Jun 17, 5:33 PM MDTSevere Thunderstorm WarningLBFChase29 min
Jun 17, 5:51 PM MDTSpecial Weather StatementLBFLincoln24 min
Jun 17, 5:59 PM MDTAreal Flood AdvisoryLBFLincoln3 hr
Jun 17, 5:59 PM MDTSevere Thunderstorm WarningLBFLincoln31 min

Nearby

Special Weather Statements in Nebraska, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.